Pennsylvania, 2007

High Wind in Pennsylvania, December 16, 2007

December 16, 2007 · NWS CTP · 2 events in 2 counties and zones

High winds brought down trees and wires during the afternoon and evening hours. The high winds were the result of a very tight pressure gradient following the departure of a significant winter storm.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

High winds brought down trees and wires during the afternoon and evening hours. The high winds were the result of a very tight pressure gradient following the departure of a significant winter storm. The winds were non-convective in nature. Regional ASOS observations recorded peak gusts as high as 51 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Dec 16, 1:34 PM EST, 26 minutes earlier.

Area forecast discussion, Dec 16, 1:34 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EST SUN DEC 16 2007

.SYNOPSIS...
COLDER AIR ALOFT RACED EAST ACROSS THE REGION DURING THE LATE
MORNING...CHANGING MUCH OF THE PRECIP BACK TO SNOW (EXCEPT FOR THE
FAR ERN COUNTIES OF PENN. LOW PRESSURE INTENSIFYING ALONG THE
SOUTHERN NEW ENGLAND COAST LATE TODAY WILL COMBINE WITH HIGH
PRESSURE OVER THE MIDWEST TO BRING STRONG GUSTY WIND TO THE REGION
LATER TODAY AND TONIGHT WITH AREAS OF SNOW CONTINUING ACROSS THE
NORTHERN AND WESTERN MOUNTAINS OF PENNSYLVANIA...BRINGING ANOTHER
2 TO 4 INCHES OF SNOW TO MANY LOCATIONS.

HIGH PRESSURE WILL BUILD IN FOR MID WEEK BEFORE A SERIES OF WEAK
FRONTS BRINGS SCATTERED LIGHT PRECIPITATION BACK TO THE REGION FOR
LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
HAVE EXTENDED THE WINTER STORM WARNING THROUGH 4 PM TO ACCOUNT FOR
ANOTHER ROUND OF SNOW ASSOCIATED WITH THE UPPER LOW HEADING EAST
FROM OHIO. EMBEDDED AREAS OF MDT TO HEAVY SNOW WITHIN THE COMMA
HEAD WILL BRING ANOTHER 2 TO 4 INCHES TO MANY LOCATIONS
THROUGHOUT THE NORTHERN MTNS.

3 HOURLY PRESSURE CHANGE MAX OF 8-10 HPA CROSSES NRN PENN BETWEEN
00Z AND 03Z MONDAY...WITH RISES OF 6-7 HPA/3 HOURS FURTHER SOUTH.
THIS WILL HELP TO PRODUCE AN AREA OF STRONG AND LIKELY DAMAGING
WIND GUSTS (ESPECIALLY ACROSS SRN PENN...CONSIDERING MANY TREES IN
THAT AREA ARE COATED WITH UP ONE QUARTER OF AN INCH OF ICE FROM
THE OVERNIGHT FZRA) BEGINNING ACROSS THE LAUREL HIGHLANDS DURING
THE MID AFTERNOON HOURS AND OVERSPREADING THE REMAINDER OF
CENTRAL PENN AND THE SUSQ VALLEY LATE TODAY.

ISSUED A HIGH WIND WARNING FOR 4 COUNTIES IN SW PENN WHERE SHORT
RANGE MESOSCALE MODELS (AND BUFKIT NAM VERTICAL WIND PROFILE) SHOW
A BELT OF 60 KT WIND JUST 2-3 KFT AGL. A SNOW AND BLOWING SNOW
ADVISORY WAS ALSO ISSUED FOR THIS AFTERNOON AND TONIGHT ACROSS
CAMBRIA AND SOMERSET COUNTIES WHERE ANOTHER 2-5 INCHES OF SNOW
WILL ACCUMULATE BY DAYBREAK MONDAY.

TEMPS MAY RISE A FEW MORE DEG ACROSS THE SE ZONES...BUT WILL STAY
STEADY IN THE U20S TO LOWER 30S...OR SLOWLY FALL ACROSS THE CENTRAL
AND WRN MTNS WHERE CLOUD COVER WILL THICKEN UP WITH PERIODS OF
SNOW FALLING.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/...
AS THE CONSOLIDATING LOW PRESSURE AREAS LIFT NORTHEAST THRU NEW
ENGLAND SUNDAY NIGHT...EXPECT LAKE EFFECT SNOWFALL TO DEVELOP
ACROSS THE NORTHWEST MOUNTAINS. SREF 850MB TEMPS PLUMMET TO -12
TO -14C OR 1-2SD BELOW NORMAL BY 06Z MONDAY. THE COLD AND VERY
BRISK OVER LAKE FETCH ON THE BACKSIDE OF THE DEPARTING SFC LOW
SHOULD RESULT IN ADVISORY TYPE ACCUMS BASED ON FCST SOUNDINGS AND
THE LATEST WWD GRAPHICS ACROSS PORTIONS OF THE W/NW
MOUNTAINS...ESPECIALLY OVER THE SNOWBELT REGION OF WARREN CO.
HAVE INCREASED POPS TO CATEGORICAL FOR SUNDAY NIGHT...WHICH IS
MORE IN LINE WITH THE SREF AND ABOVE MET/MAV BLEND.

WINDS WILL RELAX BY LATER MONDAY AS SURFACE HIGH NUDGES IN FROM
THE TN VALLEY. WESTERLY FETCH SHOULD STILL SUPPORT BKN/OVC STRATO
CU AND A FEW -SHSN ACROSS THE NW MTNS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ONCE AGAIN THE MAIN ACTION AND ATTENTION HAS BEEN IN THE VERY NEAR
TERM. WE SEE A WEAK RIDGE INTO MID WEEK BEFORE A SERIES OF WEAK
WAVES MAKE FOR MORE UNSETTLED CONDITIONS FOR LATE WEEK. TIMING
MAY HAVE MUCH TO DO WITH PRECIP TYPES WITH AT LEAST THE LEAD WAVE
HAVING SUGGESTIONS OF WARM AIR ALOFT OVER RIDING SOME COOL
OVERNIGHT TEMPS WED NIGHT INTO THURS. QPF LOOKS MEAGER BUT WE
COULD BE DEALING WITH ANOTHER LIGHT WINTRY MIX. FAR TOO EARLY FOR
DETAILS AS WE STILL HAVE THE CURRENT STORM TO DEAL WITH.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AN FEW HOUR WINDOW OF GENERALLY VFR FLYING CONDITIONS WILL
OVERSPREAD SCENT PENN DURING THE MID TO LATE AFTERNOON HOURS
WITHIN A FAIRLY DEEP DRY SLOT BETWEEN THE 2 AREAS OF LOW PRESSURE
(ONE NEAR BUFFALO NEW YORK...AND THE SECOND JUST SOUTH OF NEW YORK CITY)

ACROSS NRN AND WESTERN PENN...MVFR TO IFR CIGS AND VSBYS WILL BE
WIDESPREAD THROUGH TONIGHT...WITH POCKETS OF LIFR IN MODERATE TO
HEAVY SNOW/LAKE EFFECT SNOW.

ELSEWHERE...WE SHOULD SEE MAINLY VFR CLOUDS AND CIGS WITH PERIODS
OF MVFR CIGS AND VSBYS IN SNOW SHOWERS.

AS THE SW TO WEST WINDS DEVELOP ACROSS THE LOWER SUSQ VALLEY LATE
TODAY...THE CURRENT IFR/MVFR CIGS WILL IMPROVE TO MAINLY VFR CIGS
AND VSBYS AND CONTINUE THROUGH MONDAY.

CONDITIONS IMPROVE SIGNIFICANTLY IN ALL AREAS BY TUE. A FEW SNOW
SHOWERS POSSIBLE ON WED...THEN MORE ADVERSE FLYING WEATHER RETURNS
FOR THURSDAY INTO FRIDAY AS A MORE ORGANIZED AREA OF LOW PRESSURE
MOVES NORTHEAST ACROSS THE OHIO RIVER VALLEY AND BRINGS RAIN OR
SNOW TO THE SOUTHEAST HALF OF THE STATE...WITH SNOW LIKELY ACROSS
THE NORTHERN PART OF PENNSYLVANIA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
PAZ004>006-010>012-017-018-037-041-042.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY FOR
PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-
049>053-056>059-063>066.
HIGH WIND WARNING UNTIL 2 AM EST MONDAY FOR PAZ024-025-033-034.
SNOW AND BLOWING SNOW ADVISORY UNTIL 7 AM EST MONDAY FOR
PAZ024-033.
WIND ADVISORY FROM 2 AM TO 1 PM EST MONDAY FOR PAZ024-025-033-
034.
LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS
AFTERNOON TO 7 AM EST MONDAY FOR PAZ004-005.

&&

SYNOPSIS...LACORTE/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LACORTE/LAMBERT
LONG TERM...LACORTE
AVIATION...LAMBERT/MARTIN
Hazardous weather outlook, Dec 16, 11:42 AM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1142 AM EST SUN DEC 16 2007

PAZ006-010>012-017-018-037-041-042-171645-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
1142 AM EST SUN DEC 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT SNOWFALL...ICE ACCUMULATION AND WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ024-033-171645-
CAMBRIA-SOMERSET-
1142 AM EST SUN DEC 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EST MONDAY...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   SNOW AND BLOWING SNOW ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW AND BLOWING SNOW ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT SNOWFALL...ICE ACCUMULATION AND WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ025-034-171645-
BLAIR-BEDFORD-
1142 AM EST SUN DEC 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EST MONDAY...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT SNOWFALL...ICE ACCUMULATION AND WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ004-005-171645-
WARREN-MCKEAN-
1142 AM EST SUN DEC 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 PM
THIS AFTERNOON TO 7 AM EST MONDAY...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.
   LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT SNOWFALL...ICE ACCUMULATION AND WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ019-026>028-035-036-045-046-049>053-056>059-063>066-171645-
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1142 AM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT SNOWFALL...ICE ACCUMULATION AND WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE IN STATE COLLEGE.

STEINBUGL

In the hours before

Local storm report, Dec 16, 12:37 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1237 PM EST SUN DEC 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     ICE STORM        NEW OXFORD              39.86N 77.06W
12/16/2007                   ADAMS              PA   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN.

1125 AM     ICE STORM        YORK                    39.96N 76.73W
12/16/2007                   YORK               PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

1130 AM     ICE STORM        MANHEIM                 40.16N 76.40W
12/16/2007                   LANCASTER          PA   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN.

1135 AM     ICE STORM        LEBANON                 40.34N 76.42W
12/16/2007                   LEBANON            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

1140 AM     ICE STORM        HARRISBURG              40.28N 76.88W
12/16/2007                   DAUPHIN            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE SOUTHERN HALF OF
            THE COUNTY.

1145 AM     ICE STORM        POTTSVILLE              40.68N 76.21W
12/16/2007                   SCHUYLKILL         PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

1150 AM     ICE STORM        CHAMBERSBURG            39.93N 77.66W
12/16/2007                   FRANKLIN           PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

1155 AM     ICE STORM        CARLISLE                40.20N 77.20W
12/16/2007                   CUMBERLAND         PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

1155 AM     ICE STORM        NEWPORT                 40.48N 77.13W
12/16/2007                   PERRY              PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

&&

TYBURSKI
Local storm report, Dec 16, 12:43 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1243 PM EST SUN DEC 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     ICE STORM        3 N NEW OXFORD          39.91N 77.06W
12/16/2007                   ADAMS              PA   TRAINED SPOTTER

            ONE QUARTER INCH OF ICE ON TREES.

0945 AM     ICE STORM        UPPER STRASBURG         40.02N 77.70W
12/16/2007                   FRANKLIN           PA   TRAINED SPOTTER

            ONE QUARTER INCH OF ICE ON TREES.

1115 AM     ICE STORM        NEW OXFORD              39.86N 77.06W
12/16/2007                   ADAMS              PA   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN.

1125 AM     ICE STORM        YORK                    39.96N 76.73W
12/16/2007                   YORK               PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

1130 AM     ICE STORM        MANHEIM                 40.16N 76.40W
12/16/2007                   LANCASTER          PA   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN.

1135 AM     ICE STORM        LEBANON                 40.34N 76.42W
12/16/2007                   LEBANON            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

1140 AM     ICE STORM        HARRISBURG              40.28N 76.88W
12/16/2007                   DAUPHIN            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE SOUTHERN HALF OF
            THE COUNTY.

1145 AM     ICE STORM        POTTSVILLE              40.68N 76.21W
12/16/2007                   SCHUYLKILL         PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

1150 AM     ICE STORM        CHAMBERSBURG            39.93N 77.66W
12/16/2007                   FRANKLIN           PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

1155 AM     ICE STORM        CARLISLE                40.20N 77.20W
12/16/2007                   CUMBERLAND         PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

1155 AM     ICE STORM        NEWPORT                 40.48N 77.13W
12/16/2007                   PERRY              PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE COUNTY.

&&

TYBURSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Cambria

When
December 16, 2:00 PM EST to 8:00 PM EST
Where
Cambria forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.495, -78.714 (the zone’s center; the record gives no point)

Cambria County emergency management reported trees and wires down due to high winds. The Johnstown Airport ASOS reported a peak gust of 51 mph.

High Wind, Blair

When
December 16, 3:00 PM EST to 8:15 PM EST
Where
Blair forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.481, -78.349 (the zone’s center; the record gives no point)

Blair County emergency management reported a tree down on a house in Martinsburg due to high winds. The Altoona ASOS at the Blair County Airport reported a peak gust of 48 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66769, 66770.